MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, it was not possible to retract the 10 mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter through a non-cordis sheath after successful intervention of superficial femoral artery (sfa) occlusion.The sheath was removed together with the powerflex, and manual compression was performed.There was no reported patient injury.The device was stored, handled and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop or difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product the product into the patient.The device prepped normally; maintained negative pressure.There was neither resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter nor difficulty advancing the balloon catheter through the vessel.The balloon was deflated several times to get it through the sheath.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is anticipated; however, it has not yet been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, it was not possible to retract the 10 mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter through a non-cordis sheath after successful intervention of superficial femoral artery (sfa) occlusion.The sheath was removed together with the powerflex, and manual compression was performed.There was no reported patient injury.The device was stored, handled, and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device prepped normally; maintained negative pressure.There was neither resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter nor difficulty advancing the balloon catheter through the vessel.The balloon was deflated several times to get it through the sheath.The device was returned for analysis.A non-sterile powerflex pro 10mm4cm 135 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon was previously inflated, it was inserted into an unknown csi.No other anomalies were noted via naked eye on the components returned for analysis.Per functional analysis, an insertion/withdrawal of an appropriate guidewire through the hub and the distal tip and the wire passed with no difficulties.The unknown csi was intended to be removed but it was not possible, the balloon was impeding the ability to withdraw the csi.Due the inability to withdraw the csi, most likely caused by the balloon, amplified images of the component were taken and crystals were found inside the balloon, the accumulation of the crystals impeded the withdrawal of the csi.According to the literature the nacl (saline solution) crystals are solid, white, and cubic formed, thus it can be assumed that inside the balloon saline solution crystals were formed impeding the withdraw of the csi.No other anomalies were noted.Procedural and/or handling factors might have contributed to the reported event since the device did not present any obvious indication of manufacturing defect or anomaly that could contribute to the event as reported.Neither the product history review nor the analysis results suggest that the failure experienced by the customer could be related to the manufacturing process.No actions will be taken.A product history record (phr) review of lot 82239812 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon withdrawal difficulty- through guide/sheath¿ was confirmed during analysis of the returned device.However, the exact cause cannot be determined.Analysis revealed the contrast medium had crystalized within the balloon and is visible via amplified images.After multiple attempts to remove the contrast and separate the balloon from the csi, it was unsuccessful.It is unclear the contrast to saline ratio used as this information was not provided and may have also been a contributing factor.Therefore, based on the available data for review it appears procedural factors and device handling contributed to the events reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.If resistance is met during manipulation, determine the cause of the resistance before proceeding.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82239812 presented no issues during the manufacturing process that could be related to the reported event.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
POWERFLEXPRO 10MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16340425
Report Number9616099-2023-06249
Device Sequence Number6873245
Product Code LIT
UDI-Device Identifier20705032060063
UDI-Public(01)20705032060063(17)250131(10)82239812
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number4401004X
Device Catalogue Number4401004X
Device Lot Number82239812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/09/2023
03/03/2023
03/17/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/01/2023
03/14/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIFOCUS SHEATH; TERUMO RADIFOCUS SHEATH
Patient SexUnknown